|You answered Anemia question but what do you do about this one?
Jun 3, 2003
Hello my dear doctor, what a wonderful job you are providing! not to take much of your time, you mentioned that pegintron causes reduction in RBC and in essence leading to anemica. Here, my fahter has been taken peg intron and his Hemoglobeen has always been around 13, when the normal range is 14-18. Well he finished peg intron with no success and he is due to start Pegsys. I am afraid, his hemoglebeen level would drop again to below 14! Now, what can he take to maintain the normal range? I got him IRON as a supplement from the pharmacy, is there anything else I can do?
Many thanks for your service.
Response from Dr. Frascino
For what condition is your father taking interferon? Is he HIV-positive? Does he have hepatitis C?
Consider talking to his doctor about Procrit. It can be quite helpful in treating certain types of anemia. For instance, if your father is taking Pegasys (often in combination with ribavirin) for hepatitis C, his medications could be causing his low red blood cell count. Procrit has been shown to be effective in increasing red blood cell production, raising hemoglobin levels, and improving energy levels and quality of life in this situation as it has in HIV-related anemia, and anemia associated with cancer chemotherapy. Good luck.
recently diagnosed and need your support
Blood splatter on uniform with HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Flu Symptoms After Touching Dried Blood Worried I Have HIV
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Pain In Balls After Receiving Oral Sex Sign Of HIV AIDS
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.